Michigan, 2010Winter Weather in Michigan, February 9 to 10, 2010
February 9 to 10, 2010 · NWS MQT · 1 event in 1 county or zone
A northeast flow of colder air behind a low pressure system moving through Illinois generated moderate lake effect snow showers over Marquette County from the morning of the 9th into the morning of the 10th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northeast flow of colder air behind a low pressure system moving through Illinois generated moderate lake effect snow showers over Marquette County from the morning of the 9th into the morning of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 9, 5:08 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 9, 5:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
508 AM EST TUE FEB 9 2010
.DISCUSSION...
THE UPPER LOW IS CENTERED OVER IOWA THIS MORNING...AND SHOULD
CONTINUE ITS SLOW EAST/SOUTHEASTWARD PROGRESSION OFF THE VIRGINIA
SEABOARD WEDNESDAY AFTERNOON. OTHERWISE AT THE SURFACE...THERE WERE
3 MAIN LOW PRESSURE SYSTEMS ORGANIZING TO OUR SOUTH AND EAST. THE
CLOSEST LOW WAS OVER EASTERN IOWA AND NORTHERN ILLINOIS. THIS LOW
WILL CONTINUE TO MERGE WITH THE DEEPER LOW OVER THE MISSISSIPPI
VALLEY REGION THIS MORNING. A THIRD LOW...HUGGING THE GULF COAST AND
ATLANTIC COASTLINES THROUGH LATE WEDNESDAY. THE LARGE HIGH DIPPING
ACROSS THE AREA FROM CENTRAL CANADA WILL SLOWLY BE LOSING ITS
INFLUENCE OVER UPPER MICHIGAN...RESIDING OVER THE PLAINS STATES BY
THIS EVENING. EXPECT A SURFACE TROUGH TO SET UP ACROSS THE UPPER
GREAT LAKES FROM THIS EVENING THROUGH EARLY THURSDAY. AS THE MAIN
LOW PUSHES FARTHER INTO THE MID ATLANTIC...THE PLAINS HIGH WILL BE
ABLE TO SHIFT OVER THE MISSISSIPPI RIVER VALLY/UPPER GREAT LAKES.
NORTHERLY WINDS OFF LAKE SUPERIOR WILL BE COMMON THROUGH THE END OF
THE WORK WEEK...WITH 850MB TEMPERATURES HOVERING NEAR -12C THROUGH
THE ENTIRE PERIOD.
WINTER WEATHER ADVISORY MAY BE NEEDED 00Z WEDNESDAY THROUGH 00Z
THURSDAY...IF WINDS BECOME ONSHORE N/NNE QUICKER...OR ANY OF THE
FOLLOWING MENTIONED ITEMS BECOME A BIT MORE FAVORABLE. CURRENTLY
EXPECTING SNOW RATIOS TO BE 13 TO 18:1 ACROSS MOST OF THE CWA
THROUGH AT LEAST THURSDAY EVENING. MOST OF THE MOISTURE WILL REMAIN
AT OR BELOW 900MB. HOWEVER...SOME ADDITIONAL CLOUDS MAY DEVELOP AT
OR ABOVE 700MB. THIS WILL LIKELY INCREASE THE POTENTIAL FOR SEEDER
FEEDER SNOW SHOWER DEVELOPMENT AND INTENSIFICATION...WITH THE BEST
SNOW GROWTH SET UP IN THIS HIGHER LAYER TODAY THROUGH LATE WEDNESDAY
MORNING. 850MB TEMPERATURES WILL REMAIN NEAR -10C THROUGH 06Z
WEDNESDAY. AT THAT TIME...THEY ARE EXPECTED TO COOL EVER SO
SLIGHTLY...TO A MORE RESPECTABLE -13C...AND REMAIN NEAR THAT LEVEL
THROUGH 06Z THURSDAY. OVERALL...THE NOW AMOUNT VALUES DO LINE UP
PRETTY WELL WITH OUR PREVIOUS FORECAST...WITH FEW SIGNIFICANT
CHANGES NEEDED...AS MODELS REMAIN IN PRETTY GOOD AGREEMENT.
&&
.AVIATION /FOR THE 06Z TAFS/
AT KCMX...NERLY FLOW WILL CONTINUE THROUGH THE TAF PERIOD. EXPECT
MVFR CIGS THROUGHOUT WITH VIS LOWERING TUE MORNING. CONDITIONS
SHOULD STAY MVFR THROUGH THE PERIOD. THE LIFR CIG THAT CAME IN
EARLIER THIS EVENING WAS A SURPRISE WITH WINDS GOING EAST.
AT KSAW...FLOW CONTINUES FROM THE NE AND WILL BECOME INCREASINGLY
BETTER FOR LES ON TUE. BETTER MOISTURE DOESN/T ARRIVE UNTIL LATE TUE
MORNING/AFTERNOON...SO ONLY WENT TO LOW MVFR IN THE AFTERNOON AND TO
IFR WITH HEAVIER SNOW TUE NIGHT. THE LIFR CIG THAT CAME IN EARLIER
THIS EVENING WAS A SURPRISE AND THIS WILL CONTINUE INTO EARLY THIS
MORNING UNTIL SLIGHTLY DRIER AIR COMES IN.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR ISSUANCE/...
AS LOW PRESSURE PASSES TO THE SOUTH OF THE GREAT LAKES...WINDS WILL
INCREASE OVER LAKE SUPERIOR. EXPECT NORTHERLY WINDS TO 30 KNOTS
TUESDAY AND WEDNESDAY. WINDS WILL SUBSIDE BY THURSDAY AS HIGH
PRESSURE BUILDS OVER THE UPPER GREAT LAKES. THROUGH THE REST OF THE
FORECAST PERIOD WINDS WILL REMAIN BELOW 20 KNOTS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...KF
AVIATION...07
MARINE...VOSS
Hazardous weather outlook, Feb 9, 4:08 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
408 AM EST TUE FEB 9 2010
MIZ004-005-101200-
BARAGA-MARQUETTE-
408 AM EST TUE FEB 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NORTHEASTERLY WINDS WILL BECOME NORTHERLY...AND INCREASE TONIGHT.
THIS WILL BRING LIGHT TO MODERATE SNOW TO NORTH CENTRAL UPPER
MICHIGAN...WITH 2 TO 4 INCHES OF SNOW TONIGHT...HIGHEST ACROSS THE
HIGHER TERRAIN WEST AND NORTH OF MARQUETTE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT TO MODERATE SNOW WILL CONTINUE WEDNESDAY...WITH ANOTHER 1 TO
3 INCHES EXPECTED DURING THE DAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ001>003-006-007-009>014-084-085-101200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-ALGER-LUCE-GOGEBIC-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
408 AM EST TUE FEB 9 2010 /308 AM CST TUE FEB 9 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
408 AM EST TUE FEB 9 2010 /308 AM CST TUE FEB 9 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
EXPECT HEAVY FREEZING SPRAY THIS MORNING ACROSS FAR WESTERN LAKE
SUPERIOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
408 AM EST TUE FEB 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Winter Weather, Marquette
- When
- February 9, 7:00 AM EST to February 10, 7:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
A spotter in Negaunee measured nine inches of lake effect snow in 24 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Delaware, February 9 to 11, 20102 deaths · 4 injured · $7.8 million · 8 events
- Winter Storm in Pennsylvania, February 9 to 11, 20102 deaths · $20 million · 10 events
- Blizzard and Winter Storm in New Jersey, February 9 to 11, 20102 deaths · 1 injured · $5.0 million · 25 events
- Winter Storm in Wisconsin, February 9 to 10, 20101 death · 9 events
- Winter Storm in Ohio, February 9 to 10, 2010$2.1 million · 9 events
- Blizzard and Winter Storm in Maryland, February 9 to 10, 2010$1.0 million · 10 events
- Winter Storm in Pennsylvania, February 9 to 10, 2010$650,000 · 3 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 20101 injured · $135,000 · 55 kt wind · 27 events
- Blizzard and Winter Storm in North Carolina, February 9 to 11, 2010$186,000 · 58 kt wind · 13 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 201057 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 201029 events
- Winter Weather in Virginia, February 9 to 10, 201029 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215158.